We derive Jacobi's quartic identity and the Borweins' cubic identity related to Ramanujan's quadratic modular equation on theta series by lattice enumerative methods. Both identities are instrumental in recent work of the Borweins on the Arithmetic Geometric Mean. Of great use are the constructions of the root lattices D4 and E6 by binary and ternary codes respectively. A third identity, equally due to the Borweins is also derived in relation to the root lattice E8.


Root Lattice Theta Function Jacobi Identity Hadamard Matrix Theta Series 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    J.H. Conway, N.J.A. Sloane, Sphere Packings, Lattices and Groups Springer Verlag, Grundlehren 290, 1993.Google Scholar
  2. 2.
    J.M. Borwein, P.B. Bor Wein, ”A cubic counterpart of Jacobi identity and the AGM” Trans. of the AMS 323, 2 (1991) 691–701.Google Scholar
  3. 3.
    J.M. Borwein, P.B. Borwein, F.G. Garvan, ”Some cubic modular identities of Ramanujan” Trans. of the AMS 343, 1 (1994) 35–47.Google Scholar
  4. 4.
    W. Feit,” Some lattices over Q(√−3).” J. of Alg. 52 (1978) 248–263.Google Scholar
  5. 5.
    P. Solé, ”Generalized theta functions for lattice vector quantization” DIMACS 14 (1993) 27–32.Google Scholar
  6. 6.
    P. Sole,” Counting Lattice Points in Pyramids” Discrete Math. to appear.Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 1995

Authors and Affiliations

  • Patrick Sole
    • 1
  1. 1.School of MPCEMacquarie UniversitySydneyAustralia

Personalised recommendations